Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 5, 2021, 2:36 PM CDT for Lane County, Scott County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2021, 2:36 PM CDT (19:36 UTC)
- Expired
- May 5, 2021, 3:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
Counties Lane County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 105 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764 WWUS83 KDDC 051936 SPSDDC Special Weather Statement National Weather Service Dodge City KS 236 PM CDT Wed May 5 2021 KSZ043>045-052015- Lane KS-Scott KS-Ness KS- 236 PM CDT Wed May 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NESS...SCOTT... SOUTHWESTERN TREGO AND NORTHERN LANE COUNTIES UNTIL 315 PM CDT... At 235 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles southeast of Gove to 7 miles north of Leoti. Movement was southeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Scott City, Dighton, Grigston, Healy, Scott State Lake, Modoc, Shallow Water, Manning, Pendennis, Amy and Shields. LAT...LON 3870 10015 3840 10050 3827 10112 3870 10113 TIME...MOT...LOC 1935Z 333DEG 18KT 3889 10039 3859 10137 $$ UMSCHEID
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 5, 1:19 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 5, 1:19 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 119 PM CDT Wed May 5 2021 ...updated aviation section... .SHORT TERM...(Today and tonight) Issued at 127 AM CDT Wed May 5 2021 WV imagery indicates a westerly flow aloft prevailing across the Western High Plains. Near the surface, a lee side trough of low pressure is strengthening in southeast Colorado. There remains an outside chance for a few showers and possibly an isolated thunderstorm or two later today into this evening as a series of H5 vort maxima associated with an upper level shortwave trough slide southeast through the Western High Plains, pushing a cold front into western Kansas by this evening. Departing surface high pressure giving way to a south-southeasterly upslope flow across western Kansas will help draw a meager amount of moisture into southwest/central Kansas introducing a minimal amount of instability ahead of the approaching front with MUCAPE values pushing 500 J/kg or so toward late afternoon/early evening. Developing steep low/mid level lapse rates, increased forcing associated with the front, and the arrival of a +90kt upper level jet maxima will introduce at least the potential for possible isolated thunderstorm development, especially more toward central/south central Kansas as the front moves into the area by mid/late afternoon into early evening. Although severe weather is not expected, any storm that develops will be capable of producing fairly gusty winds. Prevailing southerlies ahead of an approaching cold front will draw warmer air into southwest/central Kansas, pushing H85 temperatures up around 12C in central Kansas to well above 15C closer to the Colorado border. Afternoon highs are expected to reach the upper 60s(F) to the 70s(F) with the warmest temperatures likely in southern portions of southwest Kansas. Expect lows tonight generally down into the 40s(F). .LONG TERM...(Thursday through Tuesday) Issued at 232 AM CDT Wed May 5 2021 Relatively dry conditions are expected Thursday through Friday as weak ridging aloft moves across the Colorado Rockies into the Western High Plains. Medium range models indicate an upper level trough of low pressure digging southeast through the Northern Rockies early in the weekend, sending a cold front into western Kansas sometime late Saturday/early Sunday. Dependent on moisture availability, showers and thunderstorm development may be possible in association with the frontal boundary as it moves through the region. Ongoing warming trend will continue Thursday despite a weak cold front pushing southward into western Kansas before stalling out. Afternoon highs anywhere from the mid/upper 60s(F) in central Kansas to the 70s(F) farther south/southwest can be expected. The front is projected to lift back north Friday allowing much warmer air to lift north into western Kansas with highs forecast to reach well into the 80s(F) across much of the area. Highs reaching 90F in portions of extreme southwest Kansas cannot be ruled out. Much cooler arrives by Sunday behind a strong cold front, dropping temperatures back down below normal levels. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 110 PM CDT Wed May 5 2021 A couple of isolated swaths of 50 knot thunderstorms outflow wind gusts will be possible between about 4 pm and 7 pm anywhere west of DDC, as initially single cells develop cold pools and turn into clusters east of roughly highway 83. Brief reductions in vsby to the IFR category in moderate rain can be expected as well though the event with mainly vfr ceilings. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 43 73 48 / 70 30 0 0 GCK 71 40 74 47 / 60 30 0 0 EHA 75 42 79 52 / 20 40 0 0 LBL 75 42 77 49 / 40 50 0 0 HYS 70 43 69 44 / 70 30 0 0 P28 71 46 74 47 / 40 60 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...MR
Hazardous weather outlook, May 5, 3:06 AM CDT, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 306 AM CDT Wed May 5 2021 KSZ030-031-043>046-061>066-074>081-084>090-060815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 306 AM CDT Wed May 5 2021 /206 AM MDT Wed May 5 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- An isolated thunderstorm or two cannot be ruled out in association with a weak cold front pushing east-southeast through western Kansas this afternoon into early evening. Any potential storm will be capable of producing gusty winds. Day 1 Hazards ------------- * Lightning: Limited risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, May 5, 2:36 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 236 PM CDT Wed May 5 2021 KSZ043>045-052015- Lane KS-Scott KS-Ness KS- 236 PM CDT Wed May 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NESS...SCOTT... SOUTHWESTERN TREGO AND NORTHERN LANE COUNTIES UNTIL 315 PM CDT... At 235 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles southeast of Gove to 7 miles north of Leoti. Movement was southeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Scott City, Dighton, Grigston, Healy, Scott State Lake, Modoc, Shallow Water, Manning, Pendennis, Amy and Shields. LAT...LON 3870 10015 3840 10050 3827 10112 3870 10113 TIME...MOT...LOC 1935Z 333DEG 18KT 3889 10039 3859 10137 UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:32 PM CDT | Special Weather Statement | DDC | Finney, Lane | 43 min |
| May 5, 4:09 PM CDT | Special Weather Statement | DDC | Finney | 51 min |
| May 5, 4:11 PM CDT | Special Weather Statement | DDC | Hodgeman | 49 min |
| May 5, 4:33 PM CDT | Special Weather Statement | DDC | Haskell | 42 min |
| May 5, 4:54 PM CDT | Special Weather Statement | DDC | Ford | 51 min |
| May 5, 5:01 PM CDT | Special Weather Statement | DDC | Haskell | 44 min |
| May 5, 5:09 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Haskell | 36 min |
| May 5, 5:10 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 50 min |
| May 5, 5:41 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Gray, Kiowa, Meade | 49 min |
| May 5, 6:00 PM CDT | Special Weather Statement | DDC | Meade, Seward | 45 min |
| May 5, 6:16 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 26 min |
| May 5, 6:24 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Kiowa | 51 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.